MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY HQ ANALYZER; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES ALINITY HQ ANALYZER; COUNTER, DIFFERENTIAL CELL
Catalog Number 09P68-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Blurred Vision (2137); Burning Sensation (2146)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
An abbott field service representative (fsr) was sprayed in both eyes while flushing the waste line during preventative maintenance on the alinity hq processing module.While flushing the waste lines with bleach, a tubing connection popped off, causing fluid to spray into both eyes.The fsr flushed his eyes with water and reliwash saline eye wash (sodium chloride 0.9% w/v ph.Eur) for 10¿15 minutes.He then sought medical attention, where he received additional saline irrigation and was prescribed an antibiotic eye ointment (chloramphenicol 1.0%).Symptoms included burning and blurred vision, all of which have since resolved.The ointment was discontinued on (b)(6) 2025, and the fsr has fully recovered.At the time of the incident, the fsr was wearing a lab coat and gloves but was not wearing goggles.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
Section b5 - describe event or problem: this section was updated with additional information provided on 06jan2026.An abbott field service representative (fsr) was sprayed in both eyes with bleach during the performance of the alinity hq high-volume pm 1 procedure, aspiration/dispense subsystem waste chamber tubing inspection.While using a syringe to flush bleach through the tubing, the connection disengaged and sprayed bleach into the fsr¿s eyes.At the time of the incident, the fsr was wearing a lab coat and gloves but was not wearing goggles.A review of the instrument¿s service history for serial number (b)(6) revealed no additional tickets associated with personal injury.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to the issue.A review of tracking and trending data for the alinity hq processing module did not identify any similar issues as described in this complaint.A review of the manufacturing documentation did not identify any nonconformances associated with the complaint issue.Labeling was reviewed and found to be adequate.In this case, a use error was identified, as the fsr was not wearing required ppe (safety goggles/face shield).The alinity h-series operations manual addresses biohazard and chemical hazard awareness and operator responsibility.The alinity hq high-volume pm 1 procedure provides instruction for performing the waste chamber tubing inspection and cleaning.Based on the investigation, the alinity hq processing module, serial number (b)(6), is performing as intended.No systemic issue or deficiency of the alinity hq processing module was identified.
 
Event or Problem Description
An abbott field service representative (fsr) was sprayed in both eyes while flushing the waste line during preventative maintenance on the alinity hq processing module.While flushing the waste lines with bleach, a tubing connection popped off, causing fluid to spray into both eyes.The fsr flushed his eyes with water and reliwash saline eye wash (sodium chloride 0.9% w/v ph.Eur) for 10¿15 minutes.He then sought medical attention, where he received additional saline irrigation and was prescribed an antibiotic eye ointment (chloramphenicol 1.0%).Symptoms included burning and blurred vision, all of which have since resolved.The ointment was discontinued on (b)(6) 2025, and the fsr has fully recovered.At the time of the incident, the fsr was wearing a lab coat and gloves but was not wearing goggles.No further impact to patient management was reported.Update: on 06jan2026, the fsr clarified that the tubing that popped off was attached to the syringe and not a part used for the preventative maintenance.

Brand Name
ALINITY HQ ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23836399
Report Number2919069-2025-00051
Device Sequence Number5093641
Product Code GKZ
UDI-Device Identifier00380740138851
UDI-Public(01)00380740138851
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number09P68-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale